MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48237028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was final torquing the blockers and the final torque broke.
 
Additional Manufacturer Narrative
Visual analysis, device history review, complaint history review, risk assesment.Manufacturing records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.Inspection of the device confirmed it was fractured at the shaft.The material analysis determined that the device fractured in fatigue.It was confirmed that the device was manufactured in 2009 and is over 7 years old.The most likely cause of the customer reported event is normal wear due to extended use of the device, resulting in an eventual fatigue fracture.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5585661
Report Number0009617544-2016-00155
Device Sequence Number21374
Product Code LXH
UDI-Device Identifier07613327265514
UDI-Public(01)07613327265514
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237028
Device Lot Number093654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2016
Supplement Report FDA Received Date09/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1